Wyoming, 2011Flood in Wyoming, June 8 to 10, 2011
June 8 to 10, 2011 · NWS BYZ · 1 event in 1 county or zone
Another in a series of very wet storm systems moved across the region bringing with it 1 to 2 inches of rainfall.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Another in a series of very wet storm systems moved across the region bringing with it 1 to 2 inches of rainfall.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before the first event at Jun 8, 8:48 AM MST, 3 hours 12 minutes earlier.
Area forecast discussion, Jun 8, 8:48 AM MST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
948 AM MDT WED JUN 8 2011
.SHORT TERM...VALID FOR TDY AND THU...
JUST A FEW MINOR CHANGES TO THE FORECAST THIS MORNING. DID KEEP
THE FOG MENTION GOING ALL MORNING AS THERE CONTINUES TO BE SOME
REPORTS OF FOG OUT THERE. SHOWERS WILL BE ON THE INCREASE TODAY
OVER THE WESTERN AREAS AS THE NEXT SYSTEM MOVES IN. CONTINUED THE
HIGH POPS OUT THERE. DID NOT MAKE ANY CHANGES TO THE FLOOD WARNING
ALONG THE MUSSELSHELL RIVER AS FLOODING CONTINUES. THE NEXT SYSTEM
DOES HAVE THE POTENTIAL FOR ANOTHER 1 TO 2 INCHES OF RAIN ACROSS
THE REGION SO WILL BE LOOKING AT THAT FOR THE AFTERNOON PACKAGE.
WILL ALSO EVALUATE THE WATCH FOR THE SHIELDS RIVER AT LIVINGSTON
BY THIS AFTERNOON. UPDATE OUT SHORTLY. SOLUM
.LONG TERM...VALID FOR FRI...SAT...SUN...MON...TUE...
WEAK RIDGING FRIDAY WILL BUILD INTO THE AREA AS UPPER SYSTEM MOVES
OUT TO THE EAST. WILL SEE SCATTERED MORNING SHOWERS OVER EASTERN
ZONES...WITH ISOLATED SHOWERS AND THUNDERSTORMS FRIDAY AFTERNOON
AND EVENING OVER ALL AREAS AS DIURNAL HEATING WORKS WITH LINGERING
LOW LEVEL MOISTURE TO GENERATE CONVECTION. YET ANOTHER BROAD UPPER
LEVEL LOW PRESSURE SYSTEM MOVES INTO THE AREA FOR SATURDAY THROUGH
SUNDAY FOR A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS. LATEST
MODELS BRING A ZONAL FLOW REGIME TO THE AREA FOR EARLY NEXT WEEK
BEFORE ANOTHER LOW DIGS INTO THE AREA FOR MID WEEK. PREVIOUS
MODEL RUNS HAVE KEPT A GENERAL TROFFY PATTERN OVER THE WESTERN US
FROM THE WEEKEND THROUGH MOST OF NEXT WEEK SO THIS IS A DEVIATION.
MODELS CONSEQUENTLY WANT TO WARM UP THE EARLY PORTION OF NEXT WEEK
WITH DOWNSLOPE WIND PATTERN...BUT WILL HOLD OFF GOING TOO WARM
UNTIL THIS ZONAL PATTERN BECOMES MORE ENTRENCHED. OVERALL NOT TOO
MUCH OF A CHANGE FOR THIS PACKAGE. CHAMBERS
&&
.AVIATION...
LOW STRATUS WILL CONTINUE TO PRODUCE MVFR/IFR CONDITIONS THROUGH
THIS MORNING. CONDITIONS SHOULD IMPROVE ABOVE IFR BY EARLY
AFTERNOON. SCATTERED SHOWERS WILL IMPACT WESTERN PORTIONS OF THE
FORECAST AREA TODAY. WIDESPREAD PRECIPITATION WILL MOVE ACROSS
THE AREA TONIGHT THROUGH THURSDAY. BRS
&&
.PRELIMINARY POINT TEMP/POPS...
TDY THU FRI SAT SUN MON TUE
-------------------------------------------------------
BIL 059 044/057 045/065 048/069 049/067 051/069 051/067
4/W 79/W 63/T 33/T 44/T 32/T 32/T
LVM 055 040/056 039/067 042/067 043/065 044/067 045/064
6/W 88/W 52/T 44/T 44/T 23/T 33/T
HDN 063 045/062 045/067 048/073 051/070 052/072 052/071
3/W 68/W 63/T 23/T 43/T 32/T 33/T
MLS 060 046/059 047/063 049/070 053/069 054/070 053/069
2/W 48/W 74/T 23/T 53/T 33/T 32/T
4BQ 062 045/062 046/064 048/072 051/071 052/072 052/073
2/W 48/W 64/T 22/T 43/T 32/T 32/T
BHK 058 044/060 046/062 047/067 050/068 052/069 051/068
2/W 47/W 75/T 23/T 53/T 43/T 32/T
SHR 061 043/061 042/063 044/070 046/068 047/069 048/068
4/W 79/W 63/T 23/T 43/T 32/T 32/T
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
WY...NONE.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Jun 8, 1:48 AM MST, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
248 AM MDT WED JUN 8 2011
MTZ028>042-056>058-063>068-WYZ098-099-090900-
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-
FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-
NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY-
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-
CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS-
248 AM MDT WED JUN 8 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH
CENTRAL WYOMING.
.DAY ONE...TONIGHT
THE RECENT HEAVY RAIN WILL CONTINUE TO CAUSE FLOODING CONCERNS
ALONG THE MUSSELSHELL AND SHIELDS RIVER VALLEYS THROUGH THE REST
OF THE WEEK. RISES ON THE YELLOWSTONE RIVER AT FORSYTH AND
DOWNSTREAM MAY ALSO CAUSE FLOODING TONIGHT. THOSE WHO LIVE NEAR
THESE AREAS SHOULD STAY ALERT FOR RAPIDLY RISING WATER AND HAVE A
PLAN TO DEAL WITH FLOODING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
UNSETTLED WEATHER WILL CONTINUE THROUGH THE WEEK WITH PERIODS OF
SHOWERS AND ISOLATED THUNDERSTORMS. ADDITIONAL RAINFALL MAY
EXACERBATE FLOODING AND HIGH WATER LEVELS. THOSE LIVING NEAR
WATER SHOULD STAY ALERT FOR RISING WATER AND BE PREPARED TO DEAL
WITH FLOODING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Flood, Sheridan
- When
- June 8, 12:00 PM MST to June 10, 9:00 AM MST
- Where
- Sheridan County, 0.65 mi SW of Ranchester to 1.19 mi SSW of Ranchester
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 44.914, -107.181
County officials and spotters reported flooding in the southern end of Ranchester on the Tongue River and Five Mile Creek. Several locations in Ranchester had high water with flooding in low lands and back yards of some homes. In addition, rises on the Tongue River caused the streams and creeks feeding into the river to rise as well.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Pennsylvania, June 8 to 9, 20111 death · 3 injured · $25,000 · 10 events
- Flash Flooding and Flooding in Iowa, June 8 to 11, 2011$1.9 million · 1.75 in hail · 47 events
- Flash Flooding and Flooding in Illinois, June 8 to 9, 2011$1.2 million · 1.75 in hail · 44 events
- Tornado and Hail in Wisconsin, June 8, 20112 injured · $153,000 · EF0 · 55 events
- Hail and Damaging Winds in Iowa, June 8, 2011$185,000 · 2 in hail · 56 events
- Hail and Damaging Winds in Mississippi, June 8, 2011$678,000 · 1.75 in hail · 16 events
- Hail in Iowa, June 8, 2011$280,000 · 2.5 in hail · 23 events
- Damaging Winds in New York, June 8, 2011$165,000 · 59 kt wind · 22 events
- Hail and Damaging Winds in Rhode Island, June 8 to 9, 2011$333,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Wisconsin, June 8, 2011$250,000 · 1 in hail · 8 events
- Hail and Damaging Winds in New York, June 8 to 9, 20113 in hail · 72 events
- Hail and Damaging Winds in Michigan, June 8 to 9, 2011$110,000 · 1 in hail · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 316536.